MAUDE Adverse Event Report: RESPIRONICS, INC. ESSENCE WITH SSD & SSR; COMPRESSOR/NEBULIZER

RESPIRONICS, INC. ESSENCE WITH SSD & SSR; COMPRESSOR/NEBULIZER
Model Number 1100312
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a essence with ssd & ssr device's sound abatement foam.The patient has alleged cord caught on fire and burning smell was observed within the device.There was no report of serious or permanent harm or injury.No medical intervention was required by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
H3 other text : device evaluated by third party service center.
 
Additional Manufacturer Narrative
The manufacturer previously reported was contacted alleging an issue related to an essence with ssd & ssr device's sound abatement foam.The patient has alleged cord caught on fire and burning smell was observed within the device.There was no report of serious or permanent harm or injury.No medical intervention was required by the patient.The device was evaluated by manufacturer's product investigation laboratory (pil) and customer's complaint was confirmed.Pil believes upon disassembly finding no physical evidence of thermal complaint.Pil found little-to-no amounts of contamination: dirt, dust, debris, and hair inside the device indicating possible tampering.Physical damage to the ac power cord appears to be the cause of the complaint.Section device serviced by 3rdp, device avail.For eval, date returned, in box d, device evaluated by mfg, evaluation method code grid (1), evaluation results code grid (1), conclusion code grid (1) in box h has been updated/corrected in this report.

Brand Name
ESSENCE WITH SSD & SSR
Common Device Name
COMPRESSOR/NEBULIZER
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key18964757
Report Number2518422-2024-14936
Device Sequence Number8161900
Product Code CAF
UDI-Device Identifier00383730001821
UDI-Public00383730001821
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K170853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1100312
Device Catalogue Number1100312
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexMale